Thunderstorm Wind, Ward
- When
- June 3, 6:09 PM CST to 6:13 PM CST
- Where
- Ward County, Minot
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.233, -101.283
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 3, 1:40 PM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SAT JUN 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FRONT AT 19Z WAS NEARING A WILLISTON-HETTINGER LINE AND PROGRESSING INTO MORE UNSTABLE AIR. SHOWALTER INDEX THIS EVENING IS FORECAST TO BE IN THE -3 TO -5 RANGE OVER SOUTH CENTRAL NORTH DAKOTA WITH LIFTED INDICES IN THE SAME RANGE. THE BRN (BULK RICHARDSON NUMBER) FORECAST FOR THE EVENING LOOKS TO BE SUPPORTING MORE OF A MULTICELLULAR TYPE FOR STORMS OVER SUPERCELLULAR. THE SWEAT (SEVERE WEATHER THREAT) INDEX SUGGESTS THE BETTER CHANCES FOR SEVERE WEATHER TO BE JUST EAST OF BISMARCK...THROUGH THE JAMESTOWN AREA...AND INTO SOUTH DAKOTA. THIS IS REASONABLE BASED PARTIALLY ON HIGHER LOW LEVEL MOISTURE. WILL KEEP THUNDERSTORM CHANCES IN FOR TONIGHT...POSSIBLY SEVERE CENTRAL AND EAST...BEST CHANCES AS STATED ABOVE. AS FRONT PUSHES THROUGH WESTERN NORTH DAKOTA THE RISK OF STORMS WILL DECREASE AS THE EVENING WEARS ON FROM WILLISTON TO DICKINSON. FRONT IS FORECAST TO WASH OUT IN THE EAST BEFORE THE NEXT ONE KICKS THE ENTIRE SYSTEM EAST SUNDAY NIGHT AND MONDAY. MOST OF SUNDAY LOOKS DRY...BETWEEN FRONTS...FOLLOWED BY THE NEXT RISK SUNDAY NIGHT. AS THAT SUNDAY NIGHT FRONT SHIFTS ACROSS THE STATE IT ENCOUNTERS LESS UNSTABLE AIR. WILL EXPECT STORMS TO FIRE IN MONTANA LATE SUNDAY AND WEAKEN AS THEY MOVE INTO CENTRAL NORTH DAKOTA. TEMPERATURES 5 TO 10 DEGREES ON THE HIGH SIDE OF NORMAL THROUGH THE SHORT TERM. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT WEDNESDAY AND THURSDAY THE H500 RIDGE IS STRONG ACROSS THE CENTRAL CONUS AS A LARGE LONGWAVE LOW/TROUGH IS OFF THE WEST COAST OF NORTH AMERICA. NORTH DAKOTA IS ON THE COOLER SIDE OF THE RIDGE WITH CANADIAN HIGH PRESSURE KEEPING HIGH TEMPERATURES IN THE 70S TO LOWER 80S. BY FRIDAY THE WEST COAST LOW IS PROGRESSING ACROSS THE ROCKIES AND BY FRIDAY NIGHT THE H500 RIDGE AXIS HAS MOVED EAST ACROSS THE STATE AND SOUTHWEST FLOW ALOFT IS BRINGING A SERIES OF SHORTWAVE IMPULSES ACROSS THE REGION. HAVE KEPT THE MENTION OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH THIS SYSTEM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT JUN 3 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT JUN 3 2006 /322 AM MDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE WEST THIS AFTERNOON AND WEST AND CENTRAL TONIGHT AS A LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF ANY THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AS ANOTHER LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN SUNDAY NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL NEW SALEM 46.84N 101.42W
06/03/2006 E1.00 INCH MORTON ND NWS EMPLOYEE
&&
SWICHEThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512223.